MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HDL ASSY DRCTR ACL GDE.; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. HDL ASSY DRCTR ACL GDE.; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7205517
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was defective.Prior to drilling the tibial tunnel, we could not assemble the guide due to the fact that the bullet was not able to slide into the guide handle.The procedure was completed with a competitor device.No patient injuries were reported.
 
Additional Manufacturer Narrative
One (b)(4) acl guide distractor handle assembly returned.The complaint stated: ¿we could not assemble the guide due to the fact that the bullet was not able to slide into the guide handle.¿ the set screw was removed at the compression spring and retainer lock area.The retainer lock was found overtightened which would not allow bypass of the bullet component.It is unknown how or when this component became locked/frozen in this position.There are no other complaints for this lot or allegation.This is considered an isolated incident.Root cause related to the manufacture of this device was not confirmed.

Brand Name
HDL ASSY DRCTR ACL GDE.
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8336020
Report Number1219602-2019-00191
Device Sequence Number11267032
Product Code NBH
UDI-Device Identifier03596010373250
UDI-Public03596010373250
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205517
Device Lot Number50758817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1